Louisiana, 2025Hail and Damaging Winds in Louisiana, September 16, 2025
September 16, 2025 · NWS SHV · 13 events in 3 counties and zones
A weak shortwave trough traversed southeast across Southern Arkansas and Northcentral Louisiana during the afternoon of September 16th, as temperatures climbed into the mid and upper 90s. As a result, moderate to strong instability developed given the existing low level moisture in place, with increased large scale ascent contributing to the development of scattered strong to severe…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shortwave trough traversed southeast across Southern Arkansas and Northcentral Louisiana during the afternoon of September 16th, as temperatures climbed into the mid and upper 90s. As a result, moderate to strong instability developed given the existing low level moisture in place, with increased large scale ascent contributing to the development of scattered strong to severe thunderstorms across portions of Southern Arkansas and Northcentral Louisiana during the late afternoon and early evening hours. These storms produced instances of damaging winds which downed trees and power lines, as well as isolated instances of large hail across portions of Ouachita, Union, and Lincoln Parishes before diminishing during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 16, 12:21 PM CST, 4 hours 4 minutes earlier. Its key messages:
- Issued at 120 PM CDT Tue Sep 16 2025
- Above-normal temperatures with isolated to scattered showers and thunderstorms are forecast the next few days.
- Higher rain chances with near seasonal temperatures return by the end of the week and continue through the weekend. Rain chances are highest for areas in and northwest of the ArkLaTex.
Area forecast discussion, Sep 16, 12:21 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
Issued by National Weather Service Fort Worth TX
121 PM CDT Tue Sep 16 2025
...New DISCUSSION AND AVIATION...
.KEY MESSAGES...
Issued at 120 PM CDT Tue Sep 16 2025
- Above-normal temperatures with isolated to scattered showers and
thunderstorms are forecast the next few days.
- Higher rain chances with near seasonal temperatures return by
the end of the week and continue through the weekend. Rain
chances are highest for areas in and northwest of the ArkLaTex.
&&
.DISCUSSION...
Issued at 120 PM CDT Tue Sep 16 2025
While the synoptic pattern is relatively atypical for this time
of the year, the sensible weather is very typical of the summer.
Highs should peak in the mid 90s with heat index values in the
upper 90s. Diurinally-driven showers and thunderstorms (less than
20% coverage) are forecast to develop this afternoon, with even
less coverage in East Texas. A weak shortwave trough should move
across the southeastern half of the area tonight and develop a few
showers and perhaps an isolated thunderstorm or two. Similar
weather is forecast tomorrow, but with greater coverage of showers
and thunderstorms in the afternoon due to slightly weaker mid- and
upper-level subsidence.
The pattern should become more active as we head into the end of
the workweek and this weekend. The ridge responsible for the quiet
weather recently will be replaced by more active northwest flow
aloft, opening the door for transient shortwave troughs to move
into the area. Rain chances will be highest for those within and
northwest of the ArkLaTex (where the greatest forcing associated
with each shortwave trough will be). While isolated showers and
storms will be possible for the remainder of the forecast area
each day, the lack of an organized source of ascent will keep the
coverage on the low side. The combination of cloud cover and
weaker subsidence will also allow for highs to return to near
the seasonal normals, which will certainly be welcome.
Most of the extended guidance indicates a relatively strong mid-
and upper-level trough deepening over the Southeastern CONUS in
the early-to-mid parts of next week. Cluster analysis of the
ensemble members indicate a roughly 1 in 4 chance that the low
starts as a cutoff low over West Texas. This pattern would favor
higher rain chances (and lower temperatures) across the entire
region early next week. The other 3/4ths of the guidance is drier
and deepens the trough overhead and to our east. The 1/4 of
ensemble members that favor a low developing to our west have
much higher rain totals compared to the drier 3/4. These higher
values are driving up the entire ensemble mean when it is compared
to the 50th percentile (median) value. Due to the spread between
the 50th percentile and mean value, advertising rain totals for
next week's systems are far too unreliable. This is still 7-10
days out, so we have some time to start to hone in on a solution.
&&
.AVIATION...
(18Z TAFS)
Issued at 120 PM CDT Tue Sep 16 2025
Shallow cumulus has developed across much of the area already.
Most of the cumulus today should be innocuous, but expect about
20% coverage of showers and thunderstorms this afternoon. Since
coverage is on the low-end, we did not include any tempo or on-
station mention of precip in any of the TAFs.
There is a 20-30% chance that a few showers linger through the
evening across Louisiana and southeast Texas, but most of this
should be away from our TAF sites. Northwest winds this afternoon
will become light and generally variable (from 200-300) this
evening and tonight. There should be greater coverage of showers
and storms tomorrow, but mainly after 18Z.
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 120 PM CDT Tue Sep 16 2025
Spotter activation is not expected at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 72 95 73 / 20 20 20 10
MLU 95 70 95 70 / 20 20 20 0
DEQ 93 67 92 66 / 20 20 20 10
TXK 95 70 95 70 / 20 20 20 0
ELD 94 67 93 67 / 20 20 20 0
TYR 92 70 92 70 / 20 20 20 10
GGG 94 69 94 70 / 20 20 20 10
LFK 94 70 94 70 / 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
DISCUSSION...Bonnette/FWD
AVIATION...Bonnette/FWD
In the hours before
Special weather statement, Sep 16, 2:22 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
322 PM CDT Tue Sep 16 2025
ARZ050-059-OKZ077-162045-
Little River AR-McCurtain OK-Sevier AR-
322 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
WEST CENTRAL SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES UNTIL 345 PM
CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Horatio, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
De Queen, Horatio, West Otis, Cerrogordo, West Line and Shinewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3384 9448 3395 9459 3408 9443 3396 9426
3381 9445
TIME...MOT...LOC 2021Z 315DEG 9KT 3398 9447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Special weather statement, Sep 16, 4:11 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
511 PM CDT Tue Sep 16 2025
LAZ006-014-162245-
Union LA-Ouachita LA-
511 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT OUACHITA AND SOUTHEASTERN UNION
PARISHES UNTIL 545 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Swartz, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Richwood, Sterlington, Pine
Grove, Millhaven, Drew, Fairbanks, Loch Lomon, Guthrie, Deshard,
Perryville and Cheniere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3276 9207 3274 9205 3273 9207 3272 9206
3271 9206 3270 9204 3269 9205 3270 9203
3271 9204 3271 9200 3264 9192 3261 9193
3257 9193 3252 9190 3249 9193 3245 9194
3240 9199 3231 9202 3248 9233
TIME...MOT...LOC 2210Z 28DEG 6KT 3256 9194
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
26Thunderstorm Wind, Ouachita
- When
- September 16, 4:25 PM CST
- Where
- Ouachita County, 1.66 mi NNE of Millhaven
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.523, -91.973
A utility pole with power lines were downed across Stubbs Vinson Road near Highway 80.
Thunderstorm Wind, Ouachita
- When
- September 16, 4:37 PM CST
- Where
- Ouachita County, 0.31 mi S of (Mlu)monroe Rgnl Arp
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.516, -92.030
A 68 mph wind gust was measured at the Monroe Regional Airport.
Thunderstorm Wind, Ouachita
- When
- September 16, 4:40 PM CST
- Where
- Ouachita County, 1.81 mi ESE of Lamkin
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.569, -92.052
A few trees were blown down on Finks Hideaway Road in North Monroe, near the intersection with Old Sterlington Road and just east of fire station.
Thunderstorm Wind, Ouachita
- When
- September 16, 4:50 PM CST
- Where
- Ouachita County, 0.28 mi ESE of Highland Park
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.548, -92.116
Trees were blown down and power lines were downed on Park Avenue and Loop Road in the northern sections of Monroe.
Thunderstorm Wind, Ouachita
- When
- September 16, 5:07 PM CST
- Where
- Ouachita County, 1.11 mi ESE of Kiroli Woods
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.545, -92.152
Trees and power lines were blown down on Belmont Drive in West Monroe.
Thunderstorm Wind, Ouachita
- When
- September 16, 5:10 PM CST
- Where
- Ouachita County, 0.7 mi SE of Kiroli Woods
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.542, -92.163
Multiple trees were blown down across roads, homes, and power lines in the Kiroli Park area of West Monroe.
Thunderstorm Wind, Union
- When
- September 16, 5:15 PM CST
- Where
- Union County, 0.32 mi WSW of Rocky Branch
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.678, -92.205
Several trees were blown down across several roads in the Rocky Branch community, including John Haye Road, Rocky Branch Road, Roan Road, and Chapman Road. A tree also fell onto a mobile home in Rocky Branch, but no injuries were reported.
Thunderstorm Wind, Ouachita
- When
- September 16, 5:15 PM CST
- Where
- Ouachita County, 0.98 mi SE of Forest Park
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.560, -92.158
Trees and power lines were blown down on Whites Ferry Road area near Pinecrest and Wall Williams Road. Dime size hail also fell in the area.
Thunderstorm Wind, Ouachita
- When
- September 16, 5:20 PM CST
- Where
- Ouachita County, 0.69 mi ENE of Steven
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.503, -92.159
A light pole was blown down across Constitution Drive near the Red Roof Inn.
Hail, Union
- When
- September 16, 5:20 PM CST
- Where
- Union County, 0.99 mi ENE of Rocky Branch
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.684, -92.184
Quarter size hail fell in the Rocky Branch community.
Hail, Union
- When
- September 16, 5:30 PM CST
- Where
- Union County, 4.22 mi ENE of Farmerville Arpt
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.749, -92.266
Penny size hail fell in the Antioch community.
Hail, Union
- When
- September 16, 5:48 PM CST
- Where
- Union County, 2.66 mi NNW of Rocky Branch
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.715, -92.219
Penny to quarter size hail fell in the Crossroads community.
Thunderstorm Wind, Lincoln
- When
- September 16, 6:20 PM CST
- Where
- Lincoln County, 1.83 mi WSW of Sibley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.570, -92.499
A tree was downed near a home in the Choudrant/Sibley area in Eastern Lincoln Parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Virginia, September 16, 2025$160,000 · 8 events
- Hail in Iowa, September 16, 2025$173,000 · 1.75 in hail · 4 events
- Damaging Winds in Louisiana, September 16 to 17, 2025$70,000 · 50 kt wind · 5 events
- Flash Flood and Hail in Iowa, September 16 to 17, 20251.25 in hail · 20 events
- Flash Flood and Hail in Nebraska, September 16, 20253.5 in hail · 18 events
- Flash Flooding in Virginia, September 16, 202512 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 9 events
- Hail and Damaging Winds in Nebraska, September 16, 20251.5 in hail · 8 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 8 events
- Drought in Missouri, September 16 to 30, 20255 events
- Flash Flood and Hail in New Mexico, September 16 to 17, 20251.75 in hail · 5 events
- Drought in Tennessee, September 16 to 30, 20254 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1290371, 1290372, 1290373, 1290375, 1290378, 1290379, 1290392, 1290396, 1290377, 1290397, 1290398, 1290399, 1290400.